MAUDE Adverse Event Report: HOYA CORPORATION PENTAX PENTAX; VIDEO UPPER G.I.SCOPE

HOYA CORPORATION PENTAX PENTAX; VIDEO UPPER G.I.SCOPE
Model Number EG-1690K
Medical Device Problem Codes Suction Problem (2170); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
F10 continued: international medical device regulators forum (imdrf) adverse event reporting health effect clinical code: 4582 no clinical signs, symptoms or conditions; health effect impact code: 2199 no health consequences or impact; medical device problem code: 2182 insufficient flow or under infusion; component code: 4755 part/component/sub-assembly term not applicable.Fda forwarded medsun mandatory and voluntary report form (b)(4) to pentax medical via email on 24-may-2023.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.Mdr 2518897-2023-00031 was being submitted to the fda for model eg-1690k, serial number (b)(6).Mdr 2518897-2023-00032 was being submitted to the fda for model eg-1690k, serial number (b)(6).
 
Event or Problem Description
Patient involved - no known adverse event.Per the initial report, endoscope used during procedure failed to blow air and allow insufflation of the upper gi tract precluding completion of the procedure safely.The procedure was therefore suspended, and followed by multiple troubleshooting steps that failed until the scope was changed (larger scope available on site).Therefore, team had to request equivalent 17 series scope, which, after inherent delay, was used to complete the endoscopy uneventfully.Patient had increased duration of procedure over routine 5 mins.There are several events, and this issue has been experienced by several physicians.In all instances, the procedure (usually but not exclusively a colonoscopy) starts uneventfully.During the procedure, more likely if prolonged / poor cleanout, the endoscope suctions the luminal contents without the suction button being pressed.Once this starts, it tends to get worse.In some cases, changing the valve to a non-disposable valve improved / resolved the issue.This leads to poor and non-sustained insufflation of the intestinal lumen, resulting in poor visualization of the lumen.This impacts: (1) the ability to identify abnormalities, therefore the possibility of missing pathology, (2) recognizing landmarks necessary to complete the procedure, and (3) prolonging the procedure or rendering it harder to complete.Eventually, and in the more serious events, suction overcame insufflation resulting in suction into the mucosa.This leads to extreme difficulty completing the procedure, mucosal injury through creation of 'suction polyps', and mucosal trauma as was documented.The inability to maintain luminal insufflation also gives rise to the suspicion of perforation, which then has ramifications including non-completed procedure.This event occurred at the time of during use.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information: f10 continued: international medical device regulators forum (imdrf) adverse event reporting medical device problem code: 2182 insufficient flow or under infusion, 2170 suction problem.Medwatch submission names updated for 2518897-2023-00031 and 2518897-2023-00032 to include both failure modes reported for each of the serial numbers provided within fda medsun mandatory and voluntary report form (b)(4).Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.Mdr 2518897-2023-00031 was being submitted to the fda for model eg-1690k, serial number (b)(6).Mdr 2518897-2023-00032 was being submitted to the fda for model eg-1690k, serial number (b)(6).
 
Event or Problem Description
Refer to h10.
 
Event or Problem Description
Refer to h10.
 
Additional Manufacturer Narrative
Correction information b4: date of this report b5.Refer to h10 f7: follow up #01 f11: updated dates f13: updated dates additional information f9: age of device ________________ evaluation summary based on the content of investigated data, it was determined that the potential cause/root cause of failure was due to failure of another company's disposable suction valve.There is no disposable suction valve in hoya's product lineup.A device history record(dhr) review was performed by the manufacturer.The dhr review confirmed the endoscope was manufactured by pentax medical miyagi on 06-jul-2018 under normal conditions.The endoscope was reworked forout of reinforced pipe range including readjustment and passed required inspections, and was released accordingly.Also, there were no concessions and the dates of approval for shipment and actual date shipped were confirmed for 06-jul-2018.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.
 
Additional Manufacturer Narrative
Evaluation summary update: there were typos in some of the investigation results, which have been corrected.Based on the content of the examined data, the potential causes/root causes of the failure are: disposable air/water valves from other companies.Hoya's lineup does not include disposable air/water valves.A device history record(dhr) review was performed by the manufacturer.The dhr review confirmed the endoscope was manufactured by pentax medical miyagi on 06-jul-2018 under normal conditions.The endoscope was reworked forout of reinforced pipe range including readjustment and passed required inspections, and was released accordingly.Also, there were no concessions and the dates of approval for shipment and actual date shipped were confirmed for 06-jul-2018.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.
 
Event or Problem Description
Refer to h10.

Brand Name
PENTAX
Common Device Name
VIDEO UPPER G.I.SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key17066893
Report Number2518897-2023-00031
Device Sequence Number12288235
Product Code FDS
UDI-Device Identifier04961333146192
UDI-Public04961333146192
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/05/2024
Report Date (Section F) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG-1690K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/24/2023
Device Age58 MO
Event Location Hospital
Date Report to Manufacturer02/05/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/06/2023
08/21/2023
02/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age9 MO
Patient SexMale
Patient Weight7 KG
Date Report Sent to FDA02/05/2024